| Model Number |
VRT691027 |
| Medical Device Problem Codes |
Complete Blockage (1094); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pt info: unk, not provided.Date of event is unknown as it was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
During a cataract procedure, the phaco tip may have been clogged and leaks were reported.A description from the surgery center indicated during the phaco procedure, clogging may have occurred.It was also reported there was balance salt solution leaking from the plastic housing of the handpiece.A brief description is when flushing out the handpiece, a popping sound was heard followed by fluid exciting vent holes in the plastic housing.The procedure was completed, and no patient injury reported.Through follow up, the surgery center has 8 phaco handpieces that were in use at the time of the event.The clogging occurred during the procedure 3 or 4 different times/events, however unable to determine which specific handpiece had the clog during surgery.As a proactive measure, all handpieces will be reported and returned for evaluation.This is 7 of 8 reports.
Additional Manufacturer Narrative
Correction: h4 - manufacturing date - the manufacturing site reported that the manufacturing date for the device is february 24, 2021.Section d9 device available for evaluation? yes.Returned to manufacturer: yes.Returned to manufacturer date: 5/26/2021.Section h3.Device evaluated by manufacturer? yes.Section h6 coding type of investigation: 10, 3331.Investigation findings: 180.Investigation conclusions: 4315.The handpiece was received, autoclaved and evaluated.During inspection the silicone aspiration tubing is ruptured at the luer fitting.Ruptured tubing indicates an occlusion may have led to over-pressurization during cleaning.Based on the information a product malfunction and product deficiency was confirmed.Per attached dhr summary page provided all devices meet material, assembly, and performance specifications at the time of product release.Johnson & johnson surgical vision will continue to monitor this type of complaints.